Alert archive / Indiana / Tornado Warnings in 2024

Tornado Warning 24, NWS Northern Indiana

July 15, 2024Berrien County, Cass County, Michigan; 4 counties in Indiana

NWS Northern Indiana issued this tornado warning at Jul 15, 2024, 11:35 PM EDT for Berrien County, Cass County, Michigan; 4 counties in Indiana. It was in force for 55 min. 18 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2024, 11:35 PM EDT (03:35 UTC)
Expired
Jul 16, 2024, 12:30 AM EDT
In force
55 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Elkhart County, IN, Kosciusko County, IN, Marshall County, IN, Saint Joseph County, IN, Berrien County, MI, Cass County, MI

The radar

The Northern Indiana radar (KIWX), 37 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 11:52 PM EDTTSTM WND DMG3 Wnw Chain-O-Lakes, INPolice reports large tree down and blocking Tamarack Road near New Carlisle. Time estimated from radar.
Jul 15, 11:55 PM EDTTSTM WND DMG1 Ssw La Paz, INCorrects previous tstm wnd dmg report from 1 SSW La Paz. Downed powerlines on US 6 in La Paz. Time estimated via radar. INDOT reports all lanes are blocked and closed until 3 AM EDT.
Jul 15, 11:55 PM EDTTSTM WND DMG1 Ssw La Paz, INDowned powerlines on US 6 in La Paz. Time estimated via radar. INDOT reports all lanes are blocked and closed until 3 AM EDT.
Jul 15, 11:55 PM EDTTSTM WND DMGPlymouth, INEmergency manager reports four trees down with power lines on Nutmeg just south of Menominee Elementary in Plymouth. Time estimated via radar.
Jul 16, 12:00 AM EDTTSTM WND DMGArgos, INLarge limbs down on Kenilworth Rd in Argos. Time estimated from radar.
Jul 16, 12:02 AM EDTTSTM WND DMG2 Nnw Twin Lakes, INTree down blocking IN 17 near the Plymouth golf course. Time estimated via radar.
Jul 16, 12:02 AM EDTTSTM WND DMGWalnut, INLarge tree and smaller limbs down at Ironwood Road and 20C. Time estimated via radar.
Jul 16, 12:02 AM EDTTSTM WND DMGWalnut, INTree down on 20th Street between Ironwood and Hickory. Time estimated via radar.
Jul 16, 12:08 AM EDTTSTM WND DMG2 Sw Locke, INLarge tree limbs down west of Nappanee. Time estimated via radar.
Jul 16, 12:09 AM EDTTORNADO2 Ese Tippecanoe, INA survey of damage confirmed a brief tornado, embedded within a larger area of damaging winds. The tornado touched down southwest of the intersection of 19th Rd and Birch Rd, then moved northeast crossing 19th Rd before lifting in a grove of trees. Additional
Jul 16, 12:11 AM EDTTSTM WND DMGNappanee, INLarge tree down onto home in Nappanee. No reported injuries at this time. Time estimated via radar.
Jul 16, 12:13 AM EDTTSTM WND DMG1 Ssw Mishawaka, INTree uprooted on East 11th Street in Mishawaka. Time estimated via radar.
Jul 16, 12:13 AM EDTTSTM WND DMG1 Wnw Wakarusa, INDelayed report of a large tree downed at a residence. Time estimated from radar.
Jul 16, 12:13 AM EDTTSTM WND DMGGranger, INThree large evergreen trees down and power outages reported. Time estimated from radar.
Jul 16, 12:15 AM EDTTSTM WND DMGMishawaka, INLoss of siding on a home in Mishawaka. Photo and time provided in a Facebook report.
Jul 16, 12:21 AM EDTTORNADO2 S Elkhart, INA survey of damage confirmed a brief EF1 tornado, embedded within an area of straightline wind damage. The tornado touched down southeast of Hawthorne Elementary School and proceeded quickly ESE, eventually lifting near the intersection of Bismark Rd and S Mai
Jul 16, 12:22 AM EDTTSTM WND DMG2 S Elkhart, INSeveral trees down near the Kroger on the south side of Elkhart. Time estimated via radar.
Jul 16, 12:25 AM EDTTSTM WND DMG2 S Elkhart, INElkhart Fire Department reports damage from Southdale St. to Main St. between East Lusher Ave. and East Hively Ave in southern Elkhart. Possible tornado damage. Time estimated via radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 15, 7:53 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.6 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2024-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2024-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3169 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1385 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
1.7
Supercell composite
22.3

Open this sounding in Storm Lab

The text

As transmitted.

901 
WFUS53 KIWX 160335
TORIWX
INC039-085-099-141-MIC021-027-160430-
/O.NEW.KIWX.TO.W.0024.240716T0335Z-240716T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Northern Indiana
1135 PM EDT Mon Jul 15 2024

The National Weather Service in Northern Indiana has issued a

* Tornado Warning for...
  Western Elkhart County in north central Indiana...
  St. Joseph County in north central Indiana...
  Northwestern Kosciusko County in north central Indiana...
  Marshall County in north central Indiana...
  Southwestern Cass County in southwestern Michigan...
  Southeastern Berrien County in southwestern Michigan...

* Until 1230 AM EDT.

* At 1134 PM EDT, severe thunderstorms capable of producing both
  tornadoes and extensive straight line wind damage were located
  along a line extending from near Trail Creek to near Kingsford
  Heights to 7 miles east of Wanatah to North Judson, moving east at 
  60 mph. Wind gusts up to 80 mph and isolated tornadoes are 
  possible with this line of thunderstorms!

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* These dangerous storms will be near...
  Plymouth, North Liberty, and Culver around 1150 PM EDT.
  South Bend, Niles, Buchanan, and Lakeville around 1155 PM EDT.
  Mishawaka, Bremen, Georgetown, Granger, Gulivoire Park, Argos, and 
  Roseland around 1200 AM EDT.
  Osceola, Bourbon, Wakarusa, and Edwardsburg around 1205 AM EDT.
  Elkhart, Nappanee, and Simonton Lake around 1210 AM EDT.
  Goshen and Dunlap around 1215 AM EDT.

Other locations impacted by these tornadic storms include Etna Green,
Hoffman Lake, Atwood, Teegarden, Adamsville, Bertrand, Chain-o-lakes,
Crumstown, Tyner, and Woodland.

This includes Interstate 80 in Indiana between mile markers 67 and
96.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4178 8588 4164 8588 4116 8592 4116 8608
      4117 8608 4117 8647 4147 8644 4185 8643
TIME...MOT...LOC 0334Z 256DEG 54KT 4172 8680 4151 8678 4139 8675 4121
8677

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

JBALL
3 follow-up statements
052 
WWUS53 KIWX 160359
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
1159 PM EDT Mon Jul 15 2024

INC039-085-099-141-MIC021-027-160430-
/O.CON.KIWX.TO.W.0024.000000T0000Z-240716T0430Z/
Elkhart IN-St. Joseph IN-Kosciusko IN-Marshall IN-Cass MI-Berrien MI-
1159 PM EDT Mon Jul 15 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT FOR WESTERN
ELKHART...ST. JOSEPH...NORTHWESTERN KOSCIUSKO...MARSHALL...
SOUTHWESTERN CASS AND SOUTHEASTERN BERRIEN COUNTIES...

At 1158 PM EDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located along a
line extending from near Buchanan to near Gulivoire Park to near
Lakeville to near Argos, moving east at 65 mph.

HAZARD...Tornado and 70 mph wind gusts.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

These dangerous storms will be near...
  South Bend, Mishawaka, Niles, Nappanee, Bremen, Georgetown, 
  Granger, Gulivoire Park, Osceola, and Bourbon around 1205 AM EDT.
  Elkhart and Simonton Lake around 1210 AM EDT.
  Goshen and Dunlap around 1215 AM EDT.

Other locations impacted by these tornadic storms include Etna Green,
Hoffman Lake, Atwood, Teegarden, Adamsville, Bertrand, Chain-o-lakes,
Crumstown, Tyner, and Woodland.

This includes Interstate 80 in Indiana between mile markers 67 and
96.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4178 8588 4164 8588 4116 8592 4116 8608
      4117 8608 4117 8647 4147 8644 4185 8643
TIME...MOT...LOC 0358Z 270DEG 56KT 4180 8634 4159 8632 4147 8627 4119
8629

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

MJ
074 
WWUS53 KIWX 160413
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
1213 AM EDT Tue Jul 16 2024

INC039-085-099-141-MIC021-027-160430-
/O.CON.KIWX.TO.W.0024.000000T0000Z-240716T0430Z/
Elkhart IN-St. Joseph IN-Kosciusko IN-Marshall IN-Cass MI-Berrien MI-
1213 AM EDT Tue Jul 16 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT FOR WESTERN
ELKHART...ST. JOSEPH...NORTHWESTERN KOSCIUSKO...MARSHALL...
SOUTHWESTERN CASS AND SOUTHEASTERN BERRIEN COUNTIES...

At 1213 AM EDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located along a
line extending from near Edwardsburg to near Osceola to Wakarusa to
near Mentone, moving east at 60 mph.

HAZARD...Tornado and 70 mph wind gusts.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

These dangerous storms will be near...
  Elkhart, Goshen, Dunlap, and Simonton Lake around 1220 AM EDT.

Other locations impacted by these tornadic storms include Etna Green,
Hoffman Lake, Indian Village, Inwood, Atwood, Adamsville, Hastings,
Bertrand, Woodland, and Palestine.

This includes Interstate 80 in Indiana between mile markers 70 and
96.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4178 8588 4164 8588 4116 8592 4116 8608
      4117 8608 4117 8635 4151 8630 4185 8643
TIME...MOT...LOC 0413Z 256DEG 54KT 4185 8607 4164 8605 4152 8600 4124
8602

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

MJ
660 
WWUS53 KIWX 160420
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
1220 AM EDT Tue Jul 16 2024

MIC021-160430-
/O.CAN.KIWX.TO.W.0024.000000T0000Z-240716T0430Z/
Berrien MI-
1220 AM EDT Tue Jul 16 2024

...THE TORNADO WARNING FOR SOUTHEASTERN BERRIEN COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 200 AM EDT for north central
Indiana...and southwestern Michigan.

&&

LAT...LON 4178 8588 4164 8588 4116 8592 4116 8608
      4117 8608 4117 8613 4150 8610 4182 8620
TIME...MOT...LOC 0420Z 256DEG 54KT 4187 8597 4166 8595 4154 8590 4126
8592

$$

INC039-085-099-141-MIC027-160430-
/O.CON.KIWX.TO.W.0024.000000T0000Z-240716T0430Z/
Elkhart IN-St. Joseph IN-Kosciusko IN-Marshall IN-Cass MI-
1220 AM EDT Tue Jul 16 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT FOR WESTERN
ELKHART...NORTHEASTERN ST. JOSEPH...NORTHWESTERN KOSCIUSKO...EASTERN
MARSHALL AND SOUTHWESTERN CASS COUNTIES...

At 1220 AM EDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located along a
line extending from near Cassopolis to near Dunlap to near Goshen to
near Warsaw, moving east at 60 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

These dangerous storms will be near...
  Elkhart around 1225 AM EDT.

Other locations impacted by these tornadic storms include Etna Green,
Hoffman Lake, Atwood, Adamsville, Hastings, Palestine, Jimtown,
Southwest, Foraker, and Tippecanoe.

This includes Interstate 80 in Indiana between mile markers 82 and
96.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4178 8588 4164 8588 4116 8592 4116 8608
      4117 8608 4117 8613 4150 8610 4182 8620
TIME...MOT...LOC 0420Z 256DEG 54KT 4187 8597 4166 8595 4154 8590 4126
8592

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

MJ

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Jul 15, 7:05 PM EDT, 4 hours 30 minutes earlier. Its key messages:

  • There is high confidence in severe weather occurring overnight tonight, mainly in the 10 PM to 4 AM EDT timeframe. There is an Enhanced Risk (level 3 of 5) for severe weather across northern Indiana and southwest Lower Michigan. Damaging wind gusts 60 to 75 mph likely, with significant gusts over 75 mph possible and a few tornadoes too. A high-end impact damaging wind event is possible.
  • Alongside the severe threat, flash flooding is also possible overnight, especially in areas that remain saturated from recent heavy rainfall. A Flood Watch is in effect for along and west of US 31.
  • A cold front moves through Tuesday, bringing scattered rain/storm chances (30-60%) in the afternoon and evening.
  • Cooler, drier weather is anticipated midweek through next weekend with highs in the mid to upper 70s.
Area forecast discussion, Jul 15, 7:05 PM EDT, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
705 PM EDT Mon Jul 15 2024

.KEY MESSAGES...

- There is high confidence in severe weather occurring overnight tonight,
  mainly in the 10 PM to 4 AM EDT timeframe. There is an
  Enhanced Risk (level 3 of 5) for severe weather across
  northern Indiana and southwest Lower Michigan. Damaging wind
  gusts 60 to 75 mph likely, with significant gusts over 75 mph
  possible and a few tornadoes too. A high-end impact damaging
  wind event is possible.

- Alongside the severe threat, flash flooding is also possible
  overnight, especially in areas that remain saturated from
  recent heavy rainfall. A Flood Watch is in effect for along
  and west of US 31.

- A cold front moves through Tuesday, bringing scattered rain/storm
  chances (30-60%) in the afternoon and evening.

- Cooler, drier weather is anticipated midweek through next
  weekend with highs in the mid to upper 70s.

&&

.DISCUSSION...
Issued at 203 PM EDT Mon Jul 15 2024

There is high confidence in severe weather occurring late tonight
into early Tuesday morning, mainly in the 10 PM to 4 AM EDT
timeframe. SPC has expanded the 30% hatched wind probabilities east
across our CWA in the newest Day 1 Outlook, prompting an expansion
of the Enhanced Risk (level 3 of 5) further eastward into northwest
Ohio. Scattered supercells/clusters of storms will develop across
eastern Iowa this afternoon, and as those storms propagate
eastward, they will become organized into a well defined bow-
echo/MCS. This large linear complex of strengthening severe
storms will race along the highest theta-e axis through eastern
IA, northern IL, and into northern IN. Strong buoyancy,
increasing vertical shear (30 to 35 kts), and favorable
thermodynamics in place, which may result in a high impact damaging
wind event overnight. Given that the ground is still so
saturated from recent rain, especially in northwest Indiana,
even wind gusts 40 to 50 mph will take down trees and
powerlines. With damaging wind gusts of 60 to 70+ mph expected,
widespread wind damage is possible. With MLCAPE of 3000 to 5000
J/kg across much of the Enhanced Risk, this bow-echo could
sustain itself well after dark and maintain a widespread swath
of wind damage (as seen in members of the HREF ensemble) into
our CWA. A derecho is possible from eastern Iowa to northern
Indiana. Widespread damaging winds 60 to 75 mph are likely
overnight, with significant gusts over 75 mph possible. A few
tornadoes are possible as well, especially in the Enhanced Risk
area, given the expansion of the 5% tornado risk. There will be
ample 0-1 km shear of 25 to 35 kts to work with and very strong
0-3 km SRH between 200 to 250 m2/s2. Stay weather aware tonight
and have multiple ways to receive warnings that will wake you
up!!

In addition to the severe threat overnight, we are growing
increasingly concerned with the flash flood threat overnight as
well. Soundings depict extreme PWATs 2 to 2.25", a very deep
warm cloud layer of up to 15,000 ft, and a favorable vertical
CAPE profile. Thus, warm rain processes will be incredibly
efficient overnight, especially if the bow-echo backbuilds,
resulting in potentially extreme rainfall rates in excess of
2-3" per hour. Given that many locations in the Wabash and St
Joseph river basins have accumulated 5 to 8+ inches of rain in
the past week, the ground is saturated and river levels are
still somewhat high. Instances of scattered flash flooding will
be most common in the Flood Watch that in effect for along and
west of the US 31 corridor.

An upper level trough will pivot through the Great Lakes on Tuesday,
resulting in chances for storms ahead of and along a cold front. The
best chances for rain/storms will be along and south of the US 24
corridor in the afternoon and evening Tuesday. There is a Marginal
Risk (level 1 of 5) for severe weather.

A continental, cooler airmass from Canada will sink south midweek,
resulting in seasonable highs in the 70s, a stark decrease in
humidity, and dry conditions. It will be a nice change of pace
compared to the active weather we have dealt with the past few
days!

&&

.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 625 PM EDT Mon Jul 15 2024

General VFR expected this period. Developing upstream convection
will organize further as intense clustering/compositing leads to
upscale growth into a mature bow echo early this evening over
nrn-northeast IL. This will progress fairly rapidly ewd late
evening into early overnight across the terminals with greater
impacts expected invof KSBN.

Otherwise cold frontal zone will sag across the terminals
tomorrow and may support another round of storms especially
invof KFWA in the aftn assuming sufficient destabilization
occurs within modifying residual outflow. Will defer that
potential mention until later given uncertainty.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Flood Watch through Tuesday morning for INZ005>008-012>015-017-
     020-022-103-104-116-203-204-216.
OH...None.
MI...Flood Watch through Tuesday morning for MIZ078>081-177-277.
MARINE...None.

&&

DISCUSSION...Johnson
AVIATION...T
Hazardous weather outlook, Jul 15, 11:03 PM EDT, 32 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Northern Indiana
1103 PM EDT Mon Jul 15 2024

INZ103-MIZ177-277-170315-
Northern La Porte-Northern Berrien-Southern Berrien-
1103 PM EDT Mon Jul 15 2024 /1003 PM CDT Mon Jul 15 2024/

...FLOOD WATCH NOW IN EFFECT THROUGH TUESDAY MORNING...
...TORNADO WATCH 541 IN EFFECT UNTIL 2 AM EDT /1 AM CDT/ TUESDAY...
...LAKESHORE FLOOD WARNING IN EFFECT UNTIL 7 AM EDT /6 AM CDT/
TUESDAY...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flood Watch.
   Lakeshore Flood Warning.

Another round of thunderstorms expected tonight. Flooding and
damaging winds look likely with isolate tornadoes possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Lakeshore Flood Warning.

There is a chance for additional thunderstorms on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ005-006-008-012>015-017-020-022-104-116-203-204-216-MIZ078-079-
170315-
Elkhart-Lagrange-Noble-Starke-Pulaski-Marshall-Fulton IN-Whitley-
White-Cass IN-Eastern St. Joseph IN-Northern Kosciusko-
Southern La Porte-Western St. Joseph IN-Southern Kosciusko-Cass MI-
St. Joseph MI-
1103 PM EDT Mon Jul 15 2024 /1003 PM CDT Mon Jul 15 2024/

...FLOOD WATCH NOW IN EFFECT THROUGH TUESDAY MORNING...
...TORNADO WATCH 541 IN EFFECT UNTIL 2 AM EDT /1 AM CDT/ TUESDAY...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flood Watch.

Another round of thunderstorms expected tonight. Flooding and
damaging winds look likely with isolate tornadoes possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

There is a chance for additional thunderstorms on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ009-018-026-027-032>034-OHZ001-002-004-005-015-016-024-025-170315-
De Kalb-Allen IN-Wells-Adams-Grant-Blackford-Jay-Williams-Fulton OH-
Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
1103 PM EDT Mon Jul 15 2024

This Hazardous Weather Outlook is for northern Indiana and
northwest Ohio.

.DAY ONE...Tonight.

Another round of thunderstorms expected tonight. Flooding and
damaging winds look likely with isolate tornadoes possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a chance for additional thunderstorms on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

INZ007-MIZ080-081-170315-
Steuben-Branch-Hillsdale-
1103 PM EDT Mon Jul 15 2024

...FLOOD WATCH NOW IN EFFECT THROUGH TUESDAY MORNING...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Another round of thunderstorms expected tonight. Flooding and
damaging winds look likely with isolate tornadoes possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

There is a chance for additional thunderstorms on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ023>025-170315-
Miami-Wabash-Huntington-
1103 PM EDT Mon Jul 15 2024

...TORNADO WATCH 541 IN EFFECT UNTIL 2 AM EDT TUESDAY...

This Hazardous Weather Outlook is for northern Indiana.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Another round of thunderstorms expected tonight. Flooding and
damaging winds look likely with isolate tornadoes possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a chance for additional thunderstorms on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

LMZ043-046-170315-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1103 PM EDT Mon Jul 15 2024

...TORNADO WATCH 541 IN EFFECT UNTIL 2 AM EDT TUESDAY...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Another round of thunderstorms expected tonight. Wind gusts in
excess of 50 knots and frequent lightning are likely.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There are additional thunderstorms chances on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 9:51 PM EDTSevere Thunderstorm WarningIWXBerrien54 min
Jul 15, 10:37 PM EDTAreal Flood AdvisoryIWXBerrien4 hr
Jul 15, 10:54 PM EDTLakeshore Flood WarningIWXBerrien3 hr
Jul 15, 10:59 PM EDTSevere Thunderstorm Warning Considerable damage threatIWXBerrien, Cass46 min
Jul 15, 11:03 PM EDTFlash Flood WarningIWXBerrien3 hr
Jul 15, 11:10 PM EDTTornado WarningIWXBerrien50 min
Jul 15, 11:21 PM EDTSevere Thunderstorm WarningIWXBranch, Saint Joseph39 min
Jul 15, 11:56 PM EDTSevere Thunderstorm WarningIWXCass, Saint Joseph38 min
Jul 15, 11:59 PM EDTSevere Thunderstorm WarningIWXBranch34 min
Jul 16, 12:13 AM EDTSevere Thunderstorm Warning Considerable damage threatIWXBranch, Saint Joseph47 min
Jul 16, 12:25 AM EDTSevere Thunderstorm WarningIWXBranch35 min
Jul 16, 12:27 AM EDTSevere Thunderstorm WarningIWXCass, Saint Joseph14 min
Jul 16, 12:50 AM EDTSevere Thunderstorm WarningIWXBranch40 min
Jul 16, 1:15 AM EDTSpecial Weather StatementIWXHillsdale45 min
Jul 15, 9:21 PM EDTSpecial Marine WarningIWX24 min
Jul 15, 10:02 PM EDTSpecial Marine WarningIWX28 min
Jul 15, 11:14 PM EDTSevere Thunderstorm Warning Considerable damage threatIWXCass, Fulton, Pulaski, White61 min
Jul 15, 11:23 PM EDTTornado WarningIWXPulaski, White37 min
Jul 15, 11:45 PM EDTTornado WarningIWXCass, Fulton, Kosciusko, Miami, Pulaski, White48 min
Jul 16, 12:10 AM EDTSevere Thunderstorm Warning Considerable damage threatIWXCass, Grant, Miami, Wabash50 min
Jul 16, 12:19 AM EDTSevere Thunderstorm Warning Considerable damage threatIWXHuntington, Wabash, Whitley46 min
Jul 16, 12:50 AM EDTSevere Thunderstorm WarningIWXAdams, Grant, Huntington, Wabash, Wells40 min
Jul 16, 1:26 AM EDTSpecial Weather StatementIWXAdams64 min

Nearby

Tornado Warnings in Indiana, 2024Tornado Warnings in Michigan, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.